Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 109, NWS Albuquerque, NM

June 17, 2007Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2007, 4:18 PM MDT for Chaves County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 4:18 PM MDT (22:18 UTC)
Expired
Jun 17, 2007, 5:15 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
244 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 17, 2:29 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SUN JUN 17 2007

.DISCUSSION...
IT APPEARS THAT THE DRIER AIR ADVECTING IN FROM ARIZONA HAS WON OUT
AS CUMULUS ACTIVITY IS QUITE A BIT LESS VERSUS YESTERDAY AT THIS
TIME. SAME TREND FOR LIGHTNING ACTIVITY WITH MOST PRONOUNCED ACROSS
THE EAST SLOPES OF THE SANGRES AND SACRAMENTO MOUNTAINS. ADJUSTED
POP AND WX FIELD ACCORDINGLY FOR TONIGHT. LEFT SOME TOKEN DRIER
STORMS ACROSS THE GILA COUNTRY AND PORTIONS OF SOCORRO COUNTY PER
LATEST VISIBLE IMAGERY. LOOK FOR MOST OF THE ACTIVITY TO DIE DOWN
FAIRLY EARLY. DID LEAVE SOME CHICKEN 10 POPS FOR THE EASTERN PLAINS
AFTER MIDNIGHT TONIGHT JUST IN CASE THERE WERE SOME RESIDUAL
OUTFLOWS WHICH COULD INTERSECT AND CREATE SHORT LIVED CELLS.
BREEZINESS WILL ALSO ABATE DURING THE EARLY TO MID EVENING HOURS AS
THE SUN GOES DOWN.

UPPER RIDGE WILL BE THE MAIN PLAYER THE NEXT FEW DAYS WITH SOME
BACK DOOR FRONTAL SURGES TRYING TO UNDERCUT IT. STILL LOOKS LIKE MOST
OF THE HIGHER LEVEL MOISTURE WILL ENTER INTO THE PICTURE ACROSS THE
WEST TUESDAY AND WEDNESDAY. DID HOWEVER KEEP SLIGHT CHANCES FOR THE
GILA COUNTRY MONDAY AFTERNOON AND EVENING JUST IN CASE THE MOISTURE
GETS INTO CWFA QUICKER THAN ANTICIPATED. MAINLY HIGH BASED SHOWERS
WHICH COULD ALSO CREATE SOME LOCALIZED FIRE WEATHER CONCERNS DUE TO
ASSOCIATED OUTFLOWS. DRY LINE ALSO EXPECTED TO SLOSH BACK AND FORTH
FAVORING THE EASTERN PLAINS AND PORTIONS THE EAST SLOPES OF THE
SANGRES. THIS COULD INITIATE A FEW THUNDERSTORM COMPLEXES OFF THE
EAST SLOPES OF THE FRONT RANGE AND PROVIDE AN ADDED BOOST TO THE
BACK DOOR FRONTAL SURGES DUE TO OUTFLOW CONSIDERATIONS. THUS A
WILDCARD IN THUNDERSTORM FORECASTING FOR THE EARLIER HALF OF THIS
COMING WEEK. CONDITIONS COULD GET A TAD DRIER TOWARDS THE END OF THE
WEEK INTO THE WEEKEND AS ANOTHER UPPER LEVEL TROUGH IS DEPICTED TO
ENTER THE GREAT BASIN AND SQUASH THE UPPER RIDGE ACCORDINGLY. NOT SO
UNCOMMON FOR THIS TIME OF THE YEAR.

THE OTHER WEATHER NEWS WILL BE NORMAL TO ABOVE NORMAL TEMPERATURES
THROUGH MOST OF THE WEEK. DIDNT MAKE A WHOLE LOT OF CHANGES TO
INHERITED FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  60  95  58  96 /   0   0   0   5
GALLUP..........................  50  91  49  90 /   0   0   0   5
GRANTS..........................  54  91  54  90 /   0   0   0   5
GLENWOOD........................  65 100  65  99 /   0   5   5   5
CHAMA...........................  40  84  39  85 /   0   0   0   5
LOS ALAMOS......................  61  88  61  89 /   0   0   0   5
RED RIVER.......................  34  82  34  83 /  10  10  10  10
TAOS............................  45  90  45  91 /   0   5   5  10
SANTA FE........................  54  91  54  92 /   0   0   0   5
SANTA FE AIRPORT................  56  92  56  93 /   0   0   0   5
ESPANOLA........................  59  95  58  96 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  65  92  64  93 /   0   0   0   5
ALBUQUERQUE VALLEY..............  63  95  62  96 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  60  91  59  92 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  62  94  60  95 /   0   0   0   5
SOCORRO.........................  64  95  63  96 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  55  83  55  84 /   0   0   0  10
MORIARTY/ESTANCIA...............  50  85  50  86 /   0   0   0   5
CARRIZOZO.......................  56  92  56  93 /   0   0   0   5
RUIDOSO.........................  49  80  49  81 /  10   0   0  10
RATON...........................  54  89  54  90 /  10  10  10  20
LAS VEGAS.......................  55  89  55  90 /   0  10  10   5
ROY.............................  55  85  55  86 /  10  10  10  10
CLAYTON.........................  59  87  59  88 /  10   5  10  10
SANTA ROSA......................  63  92  63  93 /  10   5  10   5
TUCUMCARI.......................  65  94  65  95 /  10   5  10  10
FORT SUMNER.....................  62  90  62  91 /  10   5  10   5
CLOVIS..........................  62  94  62  95 /  10   5  10   5
PORTALES........................  63  95  63  96 /  10   5  10   5
ROSWELL.........................  65 100  65 101 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT SUN JUN 17 2007

NMZ001>021-026-181200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER NORTHEAST NEW
MEXICO MAY APPROACH SEVERE LIMITS. HAIL TO ONE HALF INCH...WIND
GUSTS TO 50 MPH AND TORRENTIAL RAIN PRODUCING MINOR FLOODING ARE
ALL POSSIBLE BETWEEN 4 PM AND MIDNIGHT. THE AREA OF CONCERN COVERS
EASTERN COLFAX...MORA AND SAN MIGUEL COUNTIES...AND ALL OF UNION...
HARDING AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Special weather statement, Jun 17, 4:05 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SUN JUN 17 2007

NMZ019-172230-
CHAVES COUNTY PLAINS-
405 PM MDT SUN JUN 17 2007

...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHERN CHAVES COUNTY...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF ROSWELL TO 13 MILES NORTHEAST OF HOPE. MOVEMENT
WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DEXTER...GREENFIELD...
HAGERMAN...LAKE ARTHUR AND ROSWELL CORRECTIONAL FACILITY.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.